Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

July 12, 2021Claiborne County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 12, 2021, 7:43 PM CDT for Claiborne County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 7:43 PM CDT (00:43 UTC)
Expired
Jul 12, 2021, 8:30 PM CDT
In force
47 min
Issued by
NWS Jackson, MS

County Claiborne County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 98 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
322 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

461 
WWUS84 KJAN 130043
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
743 PM CDT Mon Jul 12 2021
 
LAZ016-025-MSZ047-053-130130-
Tensas LA-Madison LA-Warren MS-Claiborne MS-
743 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TENSAS AND
SOUTHEASTERN MADISON PARISHES...SOUTHWESTERN WARREN AND CENTRAL
CLAIBORNE COUNTIES UNTIL 830 PM CDT...

At 743 PM CDT, Meteorologists were tracking a strong thunderstorm
over Newellton, or 24 miles south of Tallulah, moving northeast at 25
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Vicksburg, Yokena and Le Tourneau around 830 PM CDT.

Other locations impacted by this storm include Mound and Delta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3244 9097 3242 9096 3245 9095 3245 9093
      3212 9072 3187 9112 3187 9121 3216 9142
TIME...MOT...LOC 0043Z 236DEG 20KT 3205 9121 

$$

JNE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 12, 6:15 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 12, 6:15 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
615 PM CDT Mon Jul 12 2021

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Convection is isolated this evening and all TAF sites are seeing
VFR conditions. There remains a chance for a shower or storm to
affect a site, and if so, then conditions may briefly drop to MVFR
before returning. There remains another chance for overnight
showers and this is reflected some in the forecast but confidence
is not as high right now for this round tonight. If there is no
convection overnight then additional storms may occur in the east
tomorrow, which would affect KMEI/KHBG/KPIB mostly. Some low
stratus overnight into early tomorrow morning may result in some
MVFR ceilings at a few sites. /28/

&&

.DISCUSSION...
Tonight and Tuesday: The morning/early afternoon convective complex
has now pushed east of the area into AL. The stable conditions in
its wake have resulted in a bit of a lull in activity this
afternoon. Areas of north MS/southeast AR that were less impacted
by this morning's activity (and where dewpoints are running a tad
higher) have begun to see isolated SHRA development along
convergent bands pivoting around the Mid-MS Valley low. Farther
south, a good deal of clearing has occurred west of I-55, but
dewpoints are running a touch lower and there is less of a
cumulus field hinting at redevelopment in the near term. We may
see coverage fill in a little more due to pure diurnal/instability
forcing later this afternoon but not expecting significant
coverage through the early evening.

As for what's to come, guidance remains inconsistent and unreliable
in the near/short term. Looking upstream at WV imagery and regional
radar imagery, another impulse is situated over east Texas. If the
atmosphere can recover enough over our area through the remainder
of the afternoon, this could become our next wave of showers and
thunderstorms, which once again might arrive late night/early
morning. NBM and MAV/ECM PoPs remain pretty high for the tonight
period, as were the PoPs inherited from previous forecasts. Given
this, and a persistence approach with our recent pattern of waves
of rain every several hours, will stay the course with higher PoPs
for late tonight and allow the evening shift to monitor trends
over the next several hours. For tomorrow, even as the upper
trough finally begins to pull away from the area, the remnants of
the old frontal boundary and considerable moisture will linger
across the region, resulting in 'good chance' to 'likely' PoPs
through the daytime period. Early day precip or cloud debris may
again cut into high temps over some portion of the area, but any
areas that can remain mostly dry could reach the lower 90s. /DL/

Wednesday through Tuesday:

The flow across the CONUS will be more zonal and progressive for the
back half of this work week as the two ridges of high pressure (over
Desert Southwest and East Coast) flatten. With southerly flow
continuing around the East Coast ridge, PWAT values will remain
around normal for mid-July (about 1.8 inches). Any shortwaves
rippling around the ridge could enhance the diurnal shower and
thunderstorm chances, but by and large expect a generally summerlike
pattern with sea breezes initiating activity in the south and
heating bubbling up scattered convection elsewhere. Over the weekend
and into early next week , models generally agree in an
amplification of the pattern once again - the western ridge looks to
strengthen over the Rockies while a trough of low pressure deepens
and extends from New England back through the Deep South. The
dreaded return of this trough pattern will steer another front
toward our region by Monday or Tuesday, increasing the chances for
more persistent and (at times) heavy rainfall. It's too early to
nail down specific impacts, but the region has been fairly wet
recently, and another round of heavy rain would make flash
flooding easier for parts of the area. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       71  88  71  91 /  68  63  24  24
Meridian      69  88  69  90 /  63  73  24  33
Vicksburg     72  89  73  91 /  65  49  21  23
Hattiesburg   72  90  71  90 /  34  69  16  40
Natchez       71  88  71  90 /  60  47  21  27
Greenville    70  89  71  92 /  41  34  14  16
Greenwood     70  89  71  93 /  57  44  16  18

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Jul 12, 2:20 PM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
220 PM CDT Mon Jul 12 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131930-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
220 PM CDT Mon Jul 12 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central and south Mississippi.

.DAY ONE...Tonight and Tuesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

DL

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jul 12, 7:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
743 PM CDT Mon Jul 12 2021

LAZ016-025-MSZ047-053-130130-
Tensas LA-Madison LA-Warren MS-Claiborne MS-
743 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TENSAS AND
SOUTHEASTERN MADISON PARISHES...SOUTHWESTERN WARREN AND CENTRAL
CLAIBORNE COUNTIES UNTIL 830 PM CDT...

At 743 PM CDT, Meteorologists were tracking a strong thunderstorm
over Newellton, or 24 miles south of Tallulah, moving northeast at 25
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Vicksburg, Yokena and Le Tourneau around 830 PM CDT.

Other locations impacted by this storm include Mound and Delta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3244 9097 3242 9096 3245 9095 3245 9093
      3212 9072 3187 9112 3187 9121 3216 9142
TIME...MOT...LOC 0043Z 236DEG 20KT 3205 9121

JNE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:12 PM CDTSpecial Weather StatementJANClaiborne, Copiah33 min
Jul 13, 11:48 AM CDTSpecial Weather StatementJANLowndes42 min
Jul 13, 4:55 PM CDTSpecial Weather StatementJANNewton50 min
Jul 13, 5:06 PM CDTSpecial Weather StatementJANJones24 min
Jul 13, 5:29 PM CDTSpecial Weather StatementJANClarke46 min
Jul 13, 5:46 PM CDTSpecial Weather StatementJANJones44 min
Jul 13, 6:17 PM CDTSpecial Weather StatementJANCovington28 min
Jul 13, 6:30 PM CDTSpecial Weather StatementJANClarke45 min
Jul 13, 3:09 PM CDTSpecial Weather StatementJANTensas51 min
Jul 13, 5:48 PM CDTSpecial Weather StatementJANConcordia42 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.